Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 11, 2008, 10:25 PM CDT for Hancock County, Mississippi. It took effect at Sep 11, 2008, 10:41 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2008, 10:25 PM CDT (03:25 UTC)
- In effect from
- Sep 11, 2008, 10:41 PM CDT
- Expired
- Sep 12, 2008, 9:07 PM CDT
- In force
- 22 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Hancock County, MS
The river
Written for the forecast point Jourdan River at Kiln (KLNM6). The gauge peaked at 7.60 ft at Sep 12, 2008, 11:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 11, 5:20 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 5:20 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CDT THU SEP 11 2008
.UPDATE...
WIND ADVISORY EXPANDED BY 4 ZONES NORTH OF BTR BASED ON HURRICANE
CENTER WIND RADII WITH AFTERNOON PACKAGE. PRODUCTS ALREADY OUT.
&&
.PREV DISCUSSION... /ISSUED 332 PM CDT THU SEP 11 2008/
SYNOPSIS...
A COLD FRONT IS EXTENDS ACROSS THE CENTRAL US WITH A RIDGE AXIS
STRETCHING ACROSS THE NORTHERN GULF COAST. HURRICANE IKE IS
CURRENTLY MOVING THROUGH THE CENTRAL GULF.
SCATTERED SHOWERS AND THUNDERSTORMS ARE STARTING TO MOVE ACROSS
THE COASTAL PORTIONS OF SOUTHEASTERN LOUISIANA WITH A FEW ISOLATED
STORMS
SHORT TERM...
MAIN ISSUE IN THE SHORT TERM IS OBVIOUSLY HURRICANE IKE. THE RIDGE
AXIS HAS BEEN HOLDING STEADY OVER THE AREA AND SHOULD REMAIN IN
PLACE FORCING IKE TOWARD THE TEXAS COAST. REGARDLESS OF THE
LANDFALL LOCATION...HOWEVER...WE ARE STILL FORECAST TO FEEL FRINGE
EFFECTS FROM THE VERY LARGE STORM. THE MAIN CONCERN WILL
CONTINUE TO BE COASTAL FLOODING DUE TO STORM SURGE. BECAUSE IKE
HAS SUCH A LARGE WIND FIELD...TIDES OF UP 5 TO 7 FEET ABOVE NORMAL
WILL BE POSSIBLE WITHIN THE TROPICAL STORM WARNING AREA. WITHIN
THE TIDAL LAKES...WATER LEVELS MAY REACH 4 FEET HIGHER THAN
NORMAL. WATER LEVELS WILL REMAIN ELEVATED FOR A FEW DAYS...BUT
SHOULD START TO RECEDE SATURDAY AFTERNOON OR EVENING.
THOUGH THE STRONGEST WINDS IN THE LOCAL AREA WILL BE LIMITED TO
THE COASTAL WATERS OF THE GULF OF MEXICO...SOME OF THE
CONVECTION THAT MOVED THROUGH THE REGION EARLIER TODAY PRODUCED
TROPICAL STORM FORCE GUSTS AND THERE IS NO REASON TO BELIEVE THAT
CONVECTION OVERNIGHT AND INTO TOMORROW WILL BE ANY DIFFERENT.
THOUGH TROPICAL STORM FORCE GUSTS WILL BE POSSIBLE ACROSS MOST OF
THE AREA...SUSTAINED WINDS OF TROPICAL STORM FORCE SHOULD BE
LIMITED TO AREAS SOUTH OF LAKES PONTCHARTRAIN AND MAUREPAS.
LONG TERM...
AS IKE MOVES INTO TEXAS...IT IS FORECAST TO BE PICKED UP BY THE
COLD FRONT CURRENTLY DRAPED ACROSS THE CENTRAL CONUS. THIS COLD
FRONT SHOULD CONTINUE TO MOVE EASTWARD AND IS FORECAST TO MOVE
THROUGH THE LOCAL FORECAST AREA ON MONDAY.
CURRENT MODEL FORECASTS INDICATE THAT THIS FRONTAL BOUNDARY WILL
BE SHALLOW...AND THAT A SO-CALLED DIRTY RIDGE WILL BUILD IN BEHIND
THE FRONT. WHAT THIS MEANS FOR THE LOCAL AREA IS THAT EVEN BEHIND
THE FRONT...THERE WILL BE AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON.
AVIATION...
NUMBER ONE IMPACT WITH BE PREVAILING STRONG WINDS UP TO NEAR
TROPICAL STORM FORCE...MAINLY AT KMSY...AND GUSTS TO TROPICAL
STORM FORCE ELSEWHERE...MAINLY IN SQUALLS. COVERAGE OF SHRA
REMAINS ISOLATED...BUT AM EXPECTING THIS TO INCREASE TONIGHT INTO
FRIDAY AS THE AREA GETS IN THE OUTER NORTHEAST QUADRANT OF
HURRICANE IKE. HAVE NOT SEEN ANY LIGHTNING STRIKES ALL DAY...AND
AM EXPECTING ONLY ISOLATED TSRA THROUGH FRIDAY.
MARINE...
TROPICAL STORM FORCE WINDS WILL CONTINUE TO EXPAND ACROSS THE
MARINE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT INTO FRIDAY.
WAVE HEIGHTS ARE RUNNING ABOUT 25 TO 30 FEET IN THE OUTER WATERS
AND AS HIGH AS 15 FEET IN WATERS ONLY 5 TO 10 MILES OFFSHORE. SEA
HEIGHTS MAY INCREASE A BIT MORE THROUGH FRIDAY MORNING BECAUSE OF
THE VERY LARGE WIND FIELD ASSOCIATED WITH HURRICANE IKE. TROPICAL
STORM CONDITIONS WILL REMAIN POSSIBLE OVER THE WESTERN WATERS
THROUGH SATURDAY MORNING...THEN IMPROVING CONDITIONS ARE EXPECTED
TO BRING WINDS AND SEAS BACK BELOW SMALL CRAFT CRITERIA SATURDAY
NIGHT OR SUNDAY AS IKE MOVES WELL INLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 86 76 89 / 20 50 50 50
BTR 77 87 77 88 / 30 50 50 50
MSY 81 86 80 89 / 40 60 50 50
GPT 80 85 80 88 / 40 60 40 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR LAZ038-040-049-050-056>070.
WIND ADVISORY UNTIL 7 PM FRIDAY FOR LAZ034>037-046>048.
GM...TROPICAL STORM WARNING FOR GMZ530-550-555-570-575.
MS...WIND ADVISORY UNTIL 7 PM FRIDAY FOR MSZ068.
TROPICAL STORM WARNING FOR MSZ080>082.
&&Hazardous weather outlook, Sep 11, 4:43 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 443 PM CDT THU SEP 11 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-122145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 443 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .TROPICAL HAZARDS... A TROPICAL STORM WARNING IS IN EFFECT FOR ALL COASTAL COUNTIES AND PARISHES FROM THE ALABAMA/MISSISSIPPI STATE LINE WESTWARD TO CAMERON LOUISIANA. THIS INCLUDES ALL COASTAL WATERS FOR THESE AREAS OUT 60 NM. TROPICAL STORM CONDITIONS WILL CONTINUE THROUGH FRIDAY. .COASTAL FLOODING... LARGE SWELLS WILL CONTINUE ON THE COAST OF MISSISSIPPI AND LOUISIANA TONIGHT. BEACH EROSION AND COASTAL FLOODING CAN BE EXPECTED OUTSIDE THE HURRICANE PROTECTION LEVEE SYSTEMS AS TIDES INCREASE TO 6 TO 8 FEET ABOVE NORMAL OVERNIGHT. ISOLATED TO SCATTERED TROPICAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE COASTAL WATERS AND ONSHORE THIS EVENING THROUGH FRIDAY. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WATERSPOUTS OVER THE COASTAL WATERS. A WIND ADVISORY WILL BE IN EFFECT TONIGHT AND TOMORROW FOR THE BATON ROUGE AREA FOR SUSTAINED WINDS FROM 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH...IN ASSOCIATION WITH THE OUTER BANDS OF HURRICANE IKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRINGE EFFECT FROM HURRICANE IKE WILL CONTINUE TO AFFECT THE AREA FRIDAY. TROPICAL SHOWERS AND THUNDERSTORMS IN BANDS ARE EXPECTED TO MOVE ACROSS THE REGION DURING THIS TIME. SOME OF THESE BANDS WILL BE CAPABLE OF PRODUCING WATERSPOUTS OVER THE COASTAL WATERS. COASTAL FLOODING WILL CONTINUE TO BE AN ISSUE ALONG THE MISSISSIPPI AND LOUISIANA COASTS WHERE TIDES OF 4 TO 6 FEET ABOVE NORMAL ARE EXPECTED. HIGH TIDES ON FRIDAY WILL GENERALLY OCCUR DURING THE MORNING HOURS. WATERS WILL SLOWLY RECEDE STARTING LATE SATURDAY. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE PERIOD SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND FIRST RESPONDERS NEAR COASTAL AREAS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR COASTAL FLOODING ISSUES TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:49 AM CDT | Tornado Warning | LIX | Saint James, Saint John the Baptist | 26 min |
| Sep 12, 3:06 AM CDT | Tornado Warning | LIX | Plaquemines | 24 min |
| Sep 12, 3:21 AM CDT | Tornado Warning | LIX | Ascension, Livingston | 24 min |
| Sep 12, 4:05 AM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 25 min |
| Sep 12, 5:09 AM CDT | Tornado Warning | LIX | Jefferson | 36 min |
| Sep 12, 5:22 AM CDT | Tornado Warning | LIX | Saint Charles, Saint James | 15 min |
| Sep 12, 5:32 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 28 min |
| Sep 12, 5:50 AM CDT | Tornado Warning | LIX | Ascension, Livingston | 25 min |
| Sep 12, 6:16 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Sep 12, 6:49 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 13 min |
| Sep 12, 7:36 AM CDT | Inland Tropical Storm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 15 hr |
| Sep 12, 8:23 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 37 min |
| Sep 12, 9:00 AM CDT | Hydrologic Warning | LIX | Ascension, Livingston | 33 hr |
| Sep 12, 9:31 AM CDT | River Flood Warning | LIX | Saint Tammany | 27 hr |
| Sep 12, 9:49 AM CDT | Tornado Warning | LIX | Orleans | 11 min |
| Sep 12, 10:48 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 12 min |
| Sep 12, 10:53 AM CDT | Tornado Warning | LIX | Washington | 22 min |
| Sep 12, 11:09 AM CDT | Tornado Warning | LIX | Tangipahoa | 36 min |
| Sep 12, 1:35 PM CDT | Flash Flood Warning | LIX | Plaquemines | 6 hr |
| Sep 12, 8:39 AM CDT | Tornado Warning | LIX | Hancock | 21 min |
| Sep 12, 11:04 AM CDT | Tornado Warning | LIX | Pike, Walthall | 26 min |
| Sep 12, 11:30 AM CDT | Tornado Warning | LIX | Pike | 21 min |
| Sep 12, 11:40 AM CDT | Tornado Warning | LIX | Amite | 35 min |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.